Drought, Bollinger
- When
- August 21, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Bollinger forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.322, -90.026 (the zone’s center; the record gives no point)
Severe drought conditions over western Kentucky at mid-month overspread southeast Missouri late in August. S.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Severe drought conditions over western Kentucky at mid-month overspread southeast Missouri late in August. A persistent 500 mb high over the southeast and south central U.S. steered rain-producing systems north and west of the Mid-Mississippi Valley. This was the driest month on record at the Cape Girardeau airport and the driest August at Poplar Bluff. The monthly rainfall was just 0.01 inch at the Cape Girardeau airport. At Poplar Bluff, the preliminary monthly rainfall was 0.24 inch. West of Poplar Bluff, no measurable rainfall was recorded during the month of August at Doniphan. Soil moisture in the top 12 inches of soil was 40 to 50 percent below normal. This greatly affected agriculture. 100 percent of the pasture land across southeast Missouri was rated poor or very poor. 53 percent of the soybean crop was rated poor or very poor. 20 percent of the corn crop was poor or very poor. Crop damage estimates were not available. Due to high fire danger, burning bans were initiated in Cape Girardeau and Mississippi Counties. A large wildfire in Carter County burned 100 to 200 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 20, 2:05 PM CST, 9 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 305 PM CDT MON AUG 20 2007 .DISCUSSION... MAIN FORECAST CONCERNS CONTINUE TO BE NEAR TERM PRECIP CHANCES...AND THEN PRECIP CHANCES NEXT WEEKEND. LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL MISSOURI HAVING A DIFFICULT TIME MOVING EASTWARD...AND IS GRADUALLY SHRINKING IN COVERAGE AS IT DOES SO. SHOWERS HAVE POPPED UP ALONG AN UPPER LEVEL TROF...ASSOCIATED WITH REMNANTS OF ERIN...ACROSS NORTHERN PORTIONS OF SOUTHERN ILLINOIS. DIFFICULT TO DECIDE HOW HIGH TO GO ON POPS. MAIN ACTIVITY HAS REMAINED JUST WEST AND NORTH OF OUR REGION LAST NIGHT AND TODAY...BUT AS UPPER LEVEL WAVES MOVE ACROSS THE REGION TONIGHT INTO TUESDAY...CHANCES SHOULD INCREASE A LITTLE ACROSS THE AREA...ESPECIALLY ACROSS NORTHERN AND WESTERN PORTIONS. WITH JUST WEAK INSTABILITY ACROSS THE REGION...KEPT POPS IN THE CHANCE CATEGORY NORTH TO SLIGHT CHANCES SOUTH FOR TONIGHT. ON TUESDAY...GFS PUSHES PRECIP OFF TO OUR EAST...BUT NAM LINGERS LIGHT QPF ACROSS THE PAH FORECAST AREA. CONTINUED WITH SLIGHT CHANCE POPS ACROSS THE EASTERN THREE QUARTERS OF THE PAH FA. AFTER TUESDAY AN UPPER LEVEL HIGH BUILDS OVER THE SOUTHEASTERN U.S...KEEPING US DRY AND WARM THROUGH THE END OF THE WORK WEEK....WITH ANOTHER BRIEF HEAT WAVE POSSIBLY IN THE WORKS. BY FRIDAY NIGHT...A COLD FRONT WILL APPROACH FROM THE NORTHWEST. GFS IS NOW MUCH SLOWER WITH THE FRONT...NOT BRINGING THE FRONT ACROSS THE PAH FA UNTIL LATE SATURDAY INTO SATURDAY NIGHT. HOWEVER...ECMWF IS MUCH FASTER...BRINGING THE FRONT ACROSS THE REGION FRIDAY NIGHT INTO EARLY SATURDAY. PREFER TO STICK WITH TIMING OF THE PREVIOUS FORECAST...WHICH IS SOMEWHAT OF A COMPROMISE OF THE TIMING OF THE TWO MODELS. CONTINUED WITH SLIGHT CHANCE POPS FOR EXTREME NORTH/NORTHWEST PORTIONS OF THE PAH FA FRIDAY NIGHT...WITH BETTER CHANCES ON SATURDAY ACROSS THE ENTIRE REGION...THEN TAPERING OFF NORTHWEST TO SOUTHEAST SATURDAY NIGHT. DRY AND COOLER WEATHER IS EXPECTED BEHIND THIS FRONT AT THIS TIME. ONLY MADE MINOR CHANGES TO GOING TEMPS. IN THE NEAR TERM...USED A MAV/MET BLEND FOR TONIGHT THROUGH TUESDAY NIGHT AND WEDNESDAY NIGHT...AND LEANED TOWARD WARMER MAV HIGHS ON WEDNESDAY. IN THE EXTENDED...STAYED WITHIN A COUPLE OF DEGREES OVERALL TO LATEST MEX GUIDANCE. && .AVIATION... GUSTY SOUTHWEST WINDS TO 30 KT WILL DIMINISH WITH LOSS OF DAYTIME HEATING EARLY THIS EVENING. CONVECTIVE COMPLEX OVER SOUTH CENTRAL MISSOURI IS MAKING SLOW EASTWARD PROGRESS. DUE TO ITS SLOW MOVEMENT...THE COMPLEX IS NOT LIKELY TO REACH THE TAF SITES BEFORE LOWER LEVELS COOL AND STABILIZE AFTER DARK. THEREFORE...DRY CONDITIONS ARE MAINTAINED FOR THIS TAF PERIOD. STRONG LOW LEVEL SOUTHWEST WINDS MAY SUSTAIN THE ACTIVITY AS IT MOVES EAST AFTER DARK...BUT THIS APPEARS TO HAVE A LOW PROBABILITY OF OCCURRING. ISOLATED CELLS OVER THE WABASH VALLEY SHOULD DISSIPATE OR EXIT THE REGION AROUND DUSK. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RST/MY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1014 AM CDT MON AUG 20 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-211000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1014 AM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND STORMS ARE EXPECTED TODAY AND TONIGHT. WITH VERY DEEP MOISTURE IN PLACE...LOCALLY HEAVY RAINFALL IS POSSIBLE. PLACES THAT DO RECEIVE A THUNDERSTORM COULD RECEIVE WELL OVER ONE INCH OF RAINFALL IN LESS THAN ONE HOUR. BESIDES THE HEAVY RAIN...THE OTHER HAZARDS ARE LIGHTNING...AND STRONG AND GUSTY SURFACE WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL THUNDERSTORM CHANCES WILL CONTINUE INTO TUESDAY AND THEN REAPPEAR FRIDAY INTO NEXT WEEKEND. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JDG
The national radar mosaic for the moment the first event began.
11 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48922, 48923, 48924, 48925, 48926, 48927, 48928, 48929, 48930, 48931, 48932.